Evidence map›Paper›PMID 41394955›Full record

ArticleClinical medicine insights. Case reports2025

Visual Disturbances Associated With Statins: A Case Report and Literature Review.

Abdolamir Atapour, Mahsa Panahishokouh, Mahnaz Momenzadeh

Abstract readCase Reports
In one paragraph

Article in Clinical medicine insights. Case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Abdolamir AtapourIsfahan Kidney Diseases Research Center, Isfahan University of Medical Sciences, Iran.
Mahsa PanahishokouhDepartment of Clinical Pharmacy, Faculty of Pharmacy, Isfahan University of Medical Sciences, Iran.ORCID https://orcid.org/0000-0002-9648-2651
Mahnaz MomenzadehDepartment of Clinical Pharmacy, Faculty of Pharmacy, Isfahan University of Medical Sciences, Iran.ORCID https://orcid.org/0000-0001-7136-3069

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Statins are a class of drugs that are vital for lowering blood lipid levels and reducing the risk of both primary and secondary cardiovascular diseases. These drugs are generally considered safe; however, some individuals may experience side effects, such as muscle pain, headache, fatigue, myopathy, and gastrointestinal disorders. One of the less frequently reported side effects of statins is visual disturbances. We report the case of a 51-year-old woman who developed persistent headache, blurred vision, and diplopia shortly after initiating Atorvastatin. These visual disturbances recurred when treatment was switched to Rosuvastatin and Lovastatin. Comprehensive neurological evaluation, including brain MRI, was unremarkable. All symptoms resolved completely after permanent discontinuation of statin therapy, indicating a rare but significant statin-associated visual adverse event. Due to the significance of reporting this complication, this study aims to present a case of a patient who experienced visual impairment associated with the use of atorvastatin, rosuvastatin, and, to a lesser extent, lovastatin.

Indexed as

adverse drug reactioncase reportstatin safetyvisual disturbances

Identifiers

PMID41394955
PMCPMC12696282

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.